I gained 30lbs taking Lexapro and Serequel. I am now only taking the Serequel for sleep. I have been dieting. I have been doing a diet consuming protein and only 800 calories a day. I am 5'8. I went from 150-180 in a matter of months. While doing this diet I have only lost about 2-3 lbs and I have been doing it for 6 weeks! I am frustrated. I am wondering if the Serequel is preventing me from losing the weight. I am working out 3 times a week cardio and a power weight class at the gym. I am not putting the food into me so I don't understand? Anyone else experiencing this problem? I have tried to stop taking the Serequel for the past 2 nights and I have not slept. I am feeling tired and irritable... I want to lose the weight but I need sleep.
Hi Kathleen, I was on NAMI support group doing this study on weightloss with seroquel and there were just a few that did. I find it almost impossible to lose weight on seroquel. I did taper off of seroquel a couple of weeks ago down to 25mgs.and was going on lamictal but I could not get up the therapeutic level on lamictal due to alot of pain in my chest I guess called anxiety and depression. I was taking ambien cr for sleep. I had to end up discontinuing the lamictal and going back full strength on seroquel. What a Bummer! I will tell you seroquel is one heck of a med to get off of. Tackle it and substitute another medication that may help you. It will be worth it in the long run.
Hi! Thanks for all the responses. It is great to hear from you all. Well, I do have an update! I have lost 15 pounds! I am down to 165! A few years ago I did Weight Watchers after having my 3rd child. I lost a lot of weight. So I thought I would start doing that but on my own. I thought that I would keep track of my points. I started to document everything I ate.
I bought slimfast. I drink a slimfast in the morning and for lunch. I snack on a yougurt in the afternoon. I eat a healthy meal. Usually chicken/meat and lots of veggies. Or sometimes just a Weight Watchers frozen meal. I also have been doing my exercise program. I do a power weight class 3times a week. I also do 30 minutes of cardio 3-4 times a week. It has been a lot of work. It is so worth it. I feel great! I do cheat a bit on the weekend. I will still drink my slimfast but will eat out or have pizza for dinner.
I really thought that the serequel was preventing me from losing weight. I guess my body did not agree with the protein diet! I do believe you must find what works for you. (like the one suggestion eating according to your blood type) As far as the serequel I take 100mg at 10:30- 11:00 at night. I do get hungry. I tell myself I am not going to eat. The craving is crazy! So if I do eat, I eat a 100 calorie yougurt. Or if I have the munchies I eat a 100 calorie bake snack! (Baked Cheetos are great) Anyways, I hope this helps someone. It is really working for me. I want to loose another 10 pounds in the next month or so. Another thing I notice with taking the serequel, I get foggy! I sometimes forget what I did eat. Almost like a drunk feeling. I will wake up in the morning and see my yougurt container and say to myself... oops got hungry! So beware! You may have that foggy feeling and not know how much you are eating! Hope this helps!
hey first two years diagnosed i was fine witht the few meds but then the dr decided my mania was out of control which it was. she put me every medicine available. 4 yrs i was the lab rat. depokote almost ruined my liver lithium the same so seroquel 1500 mg I went from 86pds to 200 and its been nonstop dieting with me except when he started lowering my mg amount and i walk twenty five miles a day and managed to drop six pants sizes seems like u have to bend over backwards to lose even the fewest of pds.
Try "Eating for Your Blood Type". I am also Seroquel and have lost 15 pounds by changing what I eat. My blood type is A (doesn't matter whether it is negative or positive); therefore, I should consume mostly vegetables. The book is a wonder read and very insightful. Also include walks. This really helps.
I have been taking serequel for about 6 years. I went from a size 5 to a 12. YIKES!!! I tried Weight Watchers...TWICE and I am currently on Nutrisystem. I have about 30 pounds to lose and I have successfully lost 15 pounds. HOWEVER-I have been stuck at this same weight since APRIL. I think being on serequel you can definately lose the water weight, but trying to lose any stored fat I personally think is IMPOSSIBLE. I have tried all the other subs for serequel and they don't help me sleep or help me with my bipolar disorder. I'm heavy on serequel, but I can function here at work.
I was wondering if you received any valuable response to this question. I gained 50 pounds on serequel and I hardly stay still all day. I take this for sleep and an hour after I take it all I do is crave food and it is a struggle not to eat anything. A BIG struggle. Hoping for any information on how to lose any kind of weight while taking this. I am 5' 8'' also and am now up to 205.
I also have the cravings to cram food in my mouth until I am full. It doesn't happen every night and I am trying to figure out why. I think if I have a good dinner, I won't crave food with the Serequel. I only eat small meals all during the day and I should be losing weight based on the calories I am taking in. I don't crave sweets like I used to and that could be the Prozac I take during the day. Not sure. I just hate the cravings after Serequel.
I also sometimes have severe pain in my left leg which causes me not to be able to relax and sleep.
Believe, I understand the struggle. I think I might try filling up on water before I take it and see if I can at least get to sleep before I start craving junk food.
Hope this helps in some way!
Hi Kathleen, have you lost anymore weight on your diet with seroquel? Maybe it is just muscle that is weighing with your workout regime. I am back on seroquel due to I can't sleep without it like you.
Hi Kathleen, I don't like to tell you if you can't beat them-join them. I am fed up with the seroquel weightgain also. I am 5'4 and weigh 180 tipping the scales. I have an appointment next week to the pdoc and I am going for a change of medication. Have you ever tried geodon? It is suppose to help you sleep and with decreases in weightgain. I don't know about ambilify. I have never taken that either. Possibly this not being able to sleep could be related to worry,stress,or anxiety? I am trying to figure this out also. My heart is with you on this and the weight issues are not getting any better. Maybe if you try a new medication be prepared to not sleep good for days maybe but in the long run it may be worth it once it levels out.
I have been taking serequel at night 300 mg, and I wake up in the middle of the night and eat. I hate it because during the day I try to stay active by working out and such. I usualy feel that rush of hunger and if I dont I eat out of this wierd drive. I am tring to get off of it with my dr and am at275 now.
i dieted while on this drug as my weight had balloned to over 80 kilos from my original weight of 46 kilos ,i did loose weight for a while but it soon crept back on for no reason as i don,t overeat had never before in my life been over weight .i was on this horrible drug for over 8 years .i have now come of this drug ,it has caused me many adverse health issues over the years including my sleep.which it was supposed to help that was a joke.i have had to come of this drug withthe help of my doctor my body has gone thru full blown drug withdrawl ,i have felt like a junkie, all the health issues that i have had since i was put on this drug have basically gone. i had cramp all the time every time i moved i,d end up with cramp somewhere in my body.the weight has just fallen away i am now down under 60 kilos without changing anything except going off this awful drug called serequel.i havebeen left with a permanent side effect that causes my muscles to go into seizures so that my body freezes and spasms at the same tome ,i have to be carried to a safe place to lie this thru until it stops which sometimes can take hours ,it has ruined my life, and yet again i can,t sleep so now have to use other meds to help the other complications this drug has left me it has caused other health issues which have also stopped since stopping this terrible drug